Study warns of mixing blood thinners with antibiotics

A Canadian study warns clinicians and patients to be careful about mixing blood thinners with antibiotics because the combination could increase the risk of gastrointestinal bleeding. In particular, caution should be given when combining the blood thinner warfarin and the antibiotic cotrimoxazole, which is a combination of sulfamethoxazole and trimethoprim. "Both are very common medications, and the risk that they would be combined is very real," a researcher said.

View Full Article in:

Globe and Mail (Toronto) (tiered subscription model), The

Published in Brief:

SmartBrief Job Listings for Health Care

Job Title Company Location
Senior Director, Research
America's Health Insurance Plans (AHIP)
Washington, DC
Stop Loss Sales Executive
Blue Cross Blue Shield of MA
Boston, MA
Regional Director, Southeastern Region - State Affairs
America's Health Insurance Plans (AHIP)
Washington, DC
Field Representative-Oklahoma and Kansas
National Rural Electric Cooperative Association (NRECA)
Multiple Locations, SL_Multiple Locations
Market Intelligence Manager
Olympus Corporation of the Americas
Southborough, MA